Dapsone-induced agranulocytosis. The role of xenobiotic-metabolizing enzymes demonstrated by a case report [Dapson-induzierte Agranulozytose]
Hoffmann, T. K., Von Schmiedeberg, S., Wulferink, M., Thier, R., Bier, H., Ruzicka, T., & Lehmann, P. (2005) Dapsone-induced agranulocytosis. The role of xenobiotic-metabolizing enzymes demonstrated by a case report [Dapson-induzierte Agranulozytose]. Hautarzt, 56(7), pp. 673-678.
A 34-year-old female patient with a three year history of generalized granuloma annulare was treated systemically with dapsone (DADPS). Six weeks after the onset of treatment, the patient developed an extensive tonsillitis of the base of the tongue with fever and malaise. Routine laboratory work showed a leukocytopenia with agranulocytosis. Further investigation revealed a marked decrease of the enzyme activity of N-acetyltransferase 2, which plays an important role in dapsone metabolism. Treatment included the cessation of dapsone, antibiotic coverage, and G-CSF leading to the rapid improvement of symptoms and normalization of leukocyte counts. Dapsone-induced angina agranulocytotica is a rare event and is interpreted as an idiosyncratic reaction. Depending on genetic polymorphisms of various enzymes, dapsone can be metabolized to immunologically or toxicologically relevant intermediates. Because of the risk of severe hematologic reactions, dapsone should only be employed for solid indications and with appropriate monitoring. [Article in German]
Impact and interest:
Citation counts are sourced monthly from and citation databases.
These databases contain citations from different subsets of available publications and different time periods and thus the citation count from each is usually different. Some works are not in either database and no count is displayed. Scopus includes citations from articles published in 1996 onwards, and Web of Science® generally from 1980 onwards.
Citations counts from theindexing service can be viewed at the linked Google Scholar™ search.
|Item Type:||Journal Article|
|Keywords:||Agranulocytosis, Dapsone, Glutathione-S-transferase, N-acetyltransferase 2, Xenobiotic metabolism, antibiotic agent, adult, anamnesis, article, case report, enzyme activity, female, fever, granuloma, human, leukopenia, malaise, tonsillitis, Anti-Inflammatory Agents, Non-Steroidal, Arylamine N-Acetyltransferase, Humans, Xenobiotics|
|Divisions:||Current > Schools > School of Clinical Sciences
Current > QUT Faculties and Divisions > Faculty of Health
|Copyright Owner:||Copyright 2005 Springer Medizin Verlag|
|Deposited On:||17 Oct 2014 01:12|
|Last Modified:||20 Oct 2014 01:31|
Repository Staff Only: item control page